Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Apr 6, 2020, 2:19 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It took effect at Apr 7, 2020, 12:00 AM MDT. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2020, 2:19 PM MDT (20:19 UTC)
- In effect from
- Apr 7, 2020, 12:00 AM MDT
- Expired
- Apr 7, 2020, 6:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:45 AM MDT | NON-TSTM WND GST 57 | 3 Ne Pumpkin Vine, WY | DALEWS UPR SITE. SUSTAINED WINDS 39 MPH. |
| Apr 7, 11:14 AM MDT | NON-TSTM WND GST 55 | 8 S Sibley Peak, WY | COLEMAN WYDOT SITE. SUSTAINED WINDS 38 MPH. |
| Apr 7, 11:15 AM MDT | NON-TSTM WND GST 62 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 40 MPH. |
| Apr 7, 11:24 AM MDT | NON-TSTM WND GST 57 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 39 MPH. |
| Apr 7, 12:30 PM MDT | NON-TSTM WND GST 61 | 10 Ese Crystal Lake Cam, WY | EMKAY WYDOT SITE. SUATINED WINDS 39 MPH. GUST 58 MPH AT 145PM. GUST 59 MPH AT 200 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3132 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS75 KCYS 062019 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Mon Apr 6 2020 WYZ106-116-071200- /O.NEW.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 219 PM MDT Mon Apr 6 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range Counties. * WHEN...From midnight tonight to 6 PM MDT Tuesday. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those traveling along Interstate 80 between mile markers 320 and 345 and Interstate 25 between mile markers 60 and 90 will experience strong crosswinds. This may create truck and lightweight trailer blowovers late tonight and Tuesday. && $$
4 follow-up statements
988 WWUS75 KCYS 070142 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 742 PM MDT Mon Apr 6 2020 WYZ107-071345- /O.EXA.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/ East Platte County- Including the cities of Wheatland and Guernsey 742 PM MDT Mon Apr 6 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Interstate 25 corridor between Chugwater and Glendo. * WHEN...From midnight tonight to 6 PM MDT Tuesday. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-071345- /O.CON.KCYS.HW.W.0025.200407T0600Z-200408T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 742 PM MDT Mon Apr 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Bordeaux along Interstate 25 between Chugwater and Wheatland, as well as the Interstate 80 Summit between Laramie and Cheyenne. * WHEN...From midnight tonight to 6 PM MDT Tuesday. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
138 WWUS75 KCYS 070815 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 215 AM MDT Tue Apr 7 2020 WYZ117-080000- /O.EXA.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 215 AM MDT Tue Apr 7 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Laramie Range Foothills including Horse Creek and Whitaker. * WHEN...Until 6 PM MDT Tuesday. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-116-080000- /O.CON.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, and Vedauwoo 215 AM MDT Tue Apr 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Bordeaux along Interstate 25 between Chugwater and Wheatland, as well as the Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Until 6 PM MDT Tuesday. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. Those traveling along Interstate 80 between mile markers 320 and 345 and Interstate 25 between mile markers 60 and 90 will experience strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
840 WWUS75 KCYS 072113 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 313 PM MDT Tue Apr 7 2020 WYZ106-107-116-117-080000- /O.CON.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 313 PM MDT Tue Apr 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Bordeaux along Interstate 25 between Chugwater and Wheatland, as well as the Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Until 6 PM MDT Today. * IMPACTS...Travel will be difficult especially for lightweight, high profile vehicles and campers. Those traveling along Interstate 80 between mile markers 320 and 345 and Interstate 25 between mile markers 60 and 90 will experience strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
853 WWUS75 KCYS 080001 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 601 PM MDT Tue Apr 7 2020 WYZ106-107-116-117-080115- /O.EXP.KCYS.HW.W.0025.000000T0000Z-200408T0000Z/ Central Laramie Range and Southwest Platte County- East Platte County-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 601 PM MDT Tue Apr 7 2020 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds will persist through the early evening. However, gusts will generally be under 45 MPH. Continue to use caution if driving light, high profile vehicles or towing trailers. $$ CLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 6, 11:18 AM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 6, 11:18 AM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Cheyenne WY 1118 AM MDT Mon Apr 6 2020 .UPDATE... Issued at 422 AM MDT Mon Apr 6 2020 Patchy dense fog has continued to lower visibility across portions of the southern Nebraska Panhandle and the North Platte River Valley. Sidney and Alliance have dropped to one quarter mile visibility with NDOT webcams showing areas of dense fog. Therefore, have issued a Dense Fog Advisory for Box Butte, Cheyenne, Morrill, and Scotts Bluff Counties through 7 AM MDT. && .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Mon Apr 6 2020 Current GOES-16 Nighttime Microphysics RGB shows areas of fog developing over eastern portions of the CWA the past few hours. Forecast soundings indicate this fog may linger around until shortly after sunrise this morning. Observations are reporting visibility below one mile in spots and will continue to be monitored over the next few hours. Mostly sunny skies are expected today with afternoon temperatures rising up into the 60s east of the Laramie Range while portions of the Nebraska Panhandle will reach the 70s. Farther west towards Laramie and Rawlins, mid 50s can be expected this afternoon with gusty winds up to 40 MPH possible with 45 kts 700 mb flow sitting aloft. An isolated shower will be possible over Carbon County this afternoon, otherwise much of the CWA will remain dry. Potential fire weather conditions are the main forecast concern today across the Nebraska Panhandle and therefore a Red Flag Warning has been issued for the Nebraska Panhandle. See Fire Weather Discussion below and Red Flag Warning Product for more details. .LONG TERM...(Tuesday through Sunday) Issued at 345 AM MDT Mon Apr 6 2020 One more warm day is expected Tuesday with temperatures similar to Monday afternoon. Windy conditions are expected with winds increasing as early as early Tuesday morning along the Central Laramie Range as upper level flow shifts more westerly. GFS and NAM guidance varies greatly with 700 mb flow aloft and strength of subsidence over the downwind slopes. At this point, leaning towards the mesoscale model guidance. Regardless, strong gusts up to 50 MPH are possible Tuesday morning near Bordeaux with adjacent plains seeing winds 20-30 MPH through the day. Fire weather concerns continue into Tuesday afternoon stronger winds are expected along and east of the Laramie Range. Recent model guidance indicates relative humidities could drop as low as 18 percent, however stronger downslope winds could lower RH values to critical thresholds. Therefore, the Red Flag Warning continues through Tuesday afternoon. A cold front will backup against the eastern slopes of the Laramie Range Wednesday resulting in a slight cool off Thursday, but temperatures should still remain near normal. Chances for precipitation look slim through this week, but heading into next weekend a diving cold front from the northwest could bring rain and snow to southeast Wyoming and western Nebraska Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1118 AM MDT Mon Apr 6 2020 High CIGS based on latest satellite are moving across southeastern WY into the NE Panhandle after earlier morning fog and low CIGS have burned off. A breezy afternoon is in store for all terminals with the stronger wind gusts into the 30 and low 40 kt range in WY. VFR conditions are expected to persist through the forecast period with evening diminishment of winds before increasing once more tomorrow morning. && .FIRE WEATHER... Issued at 345 AM MDT Mon Apr 6 2020 Elevated fire weather conditions expected today with relative humidities dropping as low as 15 percent across extreme southeastern Wyoming and the Nebraska Panhandle. Wind gusts will approach 25 MPH Monday afternoon for areas east of the Laramie Range with slightly higher gusts to 30 MPH over the northern Nebraska Panhandle. Relative humidities are currently forecast to be slightly higher on Tuesday afternoon as low as 18 percent, however stronger winds are expected. Therefore, a Red Flag Warning is in effect for the Nebraska Panhandle for Monday and Tuesday afternoons. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...Red Flag Warning until 7 PM MDT Tuesday for NEZ311>313. && UPDATE...MB SHORT TERM...MB LONG TERM...MB AVIATION...WM FIRE WEATHER...MB
Hazardous weather outlook, Apr 6, 4:29 AM MDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 429 AM MDT Mon Apr 6 2020 NEZ002-020-054-095-096-071030- Dawes County-Banner County-Kimball County-Northern Sioux County- Southern Sioux County- 429 AM MDT Mon Apr 6 2020 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT A Dense Fog Advisory is in effect through 7 AM MDT as visibility down to one quarter mile is expected. A Red Flag Warning has been issued for this afternoon. Low relative humidity values and winds up to 25 MPH are possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Red Flag Warning continues through Tuesday afternoon. Low relative humidity values and winds up to 30 MPH are possible. Otherwise, the probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ003-019-021-055-071030- Box Butte County-Scotts Bluff County-Morrill County- Cheyenne County- 429 AM MDT Mon Apr 6 2020 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT A Red Flag Warning has been issued for this afternoon. Low relative humidity values and winds up to 25 MPH are possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Red Flag Warning continues through Tuesday afternoon. Low relative humidity values and winds up to 30 MPH are possible. Otherwise, the probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101>119-071030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 429 AM MDT Mon Apr 6 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:24 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Apr 5, 7:23 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
| Apr 5, 8:38 PM MDT | Special Weather Statement | CYS | Niobrara | 37 min |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.